Alert archive / Kansas / Freeze Warnings in 2017

Freeze Warning 5, NWS Dodge City, KS

October 25, 20174 counties in Kansas

NWS Dodge City, KS issued this freeze warning at Oct 25, 2017, 11:22 AM CDT for 4 counties in Kansas. It took effect at Oct 27, 2017, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2017, 11:22 AM CDT (16:22 UTC)
In effect from
Oct 27, 2017, 2:00 AM CDT
Expired
Oct 27, 2017, 9:00 AM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Comanche County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2017-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2017-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2525 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WWUS73 KDDC 251622
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1122 AM CDT Wed Oct 25 2017

KSZ043-044-061>063-261200-
/O.UPG.KDDC.HZ.A.0001.171027T0700Z-171027T1400Z/
/O.NEW.KDDC.HZ.W.0001.171027T0700Z-171027T1400Z/
Scott-Lane-Hamilton-Kearny-Finney-
Including the cities of Scott City, Scott State Lake, Dighton, 
Syracuse, Lakin, Deerfield, and Garden City
1122 AM CDT Wed Oct 25 2017 /1022 AM MDT Wed Oct 25 2017/

...HARD FREEZE WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM
CDT /8 AM MDT/ FRIDAY...

The National Weather Service in Dodge City has issued a Hard
Freeze Warning, which is in effect from 2 AM CDT /1 AM MDT/ to
9 AM CDT /8 AM MDT/ Friday. The Hard Freeze Watch is no longer in
effect. 

* TEMPERATURE...22 to 26 degrees.

* IMPACTS...An extended period of these freezing temperatures 
  may cause damage to outdoor water pipes and could kill crops 
  and other sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hard Freeze Warning means sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

&&

$$

KSZ030-031-045-046-064-065-074>080-084>088-261200-
/O.UPG.KDDC.FZ.A.0004.171027T0700Z-171027T1400Z/
/O.NEW.KDDC.HZ.W.0001.171027T0700Z-171027T1400Z/
Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stanton-Grant-Haskell-Gray-
Ford-Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-
Including the cities of Wakeeney, Pheifer, Hays, Ness City, 
La Crosse, Jetmore, Hanston, Larned, Johnson City, Ulysses, 
Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, 
Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, 
Plains City, Fowler, Ashland, and Minneola
1122 AM CDT Wed Oct 25 2017

...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Dodge City has issued a Hard
Freeze Warning, which is in effect from 2 AM to 9 AM CDT Friday.
The Freeze Watch is no longer in effect. 

* TEMPERATURE...24 to 28 degrees.

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around to a little below freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hard Freeze Warning means sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

&&

$$

KSZ066-261200-
/O.UPG.KDDC.FZ.A.0004.171027T0700Z-171027T1400Z/
/O.NEW.KDDC.FZ.W.0005.171027T0700Z-171027T1400Z/
Stafford-
Including the cities of St. John, Stafford, and Macksville
1122 AM CDT Wed Oct 25 2017

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Dodge City has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM CDT Friday. The
Freeze Watch is no longer in effect. 

* TEMPERATURE...29 to 32 degrees.

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around to a little below freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ081-089-090-261200-
/O.NEW.KDDC.FZ.W.0005.171027T0700Z-171027T1400Z/
Pratt-Comanche-Barber-
Including the cities of Pratt, Coldwater, Lake Coldwater, 
Protection, Medicine Lodge, and Kiowa
1122 AM CDT Wed Oct 25 2017

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Dodge City has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM CDT Friday. 

* TEMPERATURE...29 to 32 degrees.

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around to a little below freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TATRO
4 follow-up statements
337 
WWUS73 KDDC 260819
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
319 AM CDT Thu Oct 26 2017

KSZ030-031-043>046-061>065-074>080-084>088-262230-
/O.NEW.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/
/O.CON.KDDC.HZ.W.0001.171027T0700Z-171027T1400Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, 
Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, 
Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, and Minneola
319 AM CDT Thu Oct 26 2017 /219 AM MDT Thu Oct 26 2017/

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/
TO 9 AM CDT /8 AM MDT/ FRIDAY...
...HARD FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

The National Weather Service in Dodge City has issued a Hard
Freeze Watch, which is in effect from late Friday night through
Saturday morning. 

* TEMPERATURE...24 to 28 degrees Tonight. Temperatures will 
  likely fall into the low 20s Friday night. 

* IMPACTS...Crops and sensitive vegetation may be damaged due to
  temperatures below freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hard Freeze Warning means sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

A Hard Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

KSZ066-081-089-090-262230-
/O.NEW.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/
/O.CON.KDDC.FZ.W.0005.171027T0700Z-171027T1400Z/
Stafford-Pratt-Comanche-Barber-
Including the cities of St. John, Stafford, Macksville, Pratt, 
Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa
319 AM CDT Thu Oct 26 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
FRIDAY...
...HARD FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

The National Weather Service in Dodge City has issued a Hard
Freeze Watch, which is in effect from late Friday night through
Saturday morning. 

* TEMPERATURE...29 to 32 degrees Tonight. Temperatures 24 to 28 
  degrees Friday night. 

* IMPACTS...Crops and sensitive vegetation may be damaged due to
  temperatures below freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.


&&

$$
060 
WWUS73 KDDC 261643
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1143 AM CDT Thu Oct 26 2017

KSZ030-031-043>046-061>065-074>080-084>088-270600-
/O.CON.KDDC.HZ.W.0001.171027T0700Z-171027T1400Z/
/O.CON.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, 
Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, 
Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, and Minneola
1143 AM CDT Thu Oct 26 2017 /1043 AM MDT Thu Oct 26 2017/

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/
TO 9 AM CDT /8 AM MDT/ FRIDAY...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY MORNING...

* TEMPERATURE...23 to 28 degrees tonight. Temperatures will fall
  into the mid to upper teens Friday night. 

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures below freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hard Freeze Warning means sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

A Hard Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

KSZ066-081-089-090-270600-
/O.CON.KDDC.FZ.W.0005.171027T0700Z-171027T1400Z/
/O.CON.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/
Stafford-Pratt-Comanche-Barber-
Including the cities of St. John, Stafford, Macksville, Pratt, 
Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa
1143 AM CDT Thu Oct 26 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
FRIDAY...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY MORNING...

* TEMPERATURE...29 to 32 degrees Tonight. Temperatures 23 to 27 
  degrees Friday night. 

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures below freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
329 
WWUS73 KDDC 270802
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
302 AM CDT Fri Oct 27 2017

KSZ030-031-043>046-061>065-074>080-084>088-271615-
/O.CON.KDDC.HZ.W.0001.000000T0000Z-171027T1400Z/
/O.CON.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, 
Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, 
Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, and Minneola
302 AM CDT Fri Oct 27 2017 /202 AM MDT Fri Oct 27 2017/

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM
MDT/ THIS MORNING...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

* TEMPERATURE...23 to 28 degrees this morning. Temperatures will
  fall into the mid to upper teens Tonight. 

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures below freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hard Freeze Warning means sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

A Hard Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

KSZ066-081-089-090-271615-
/O.CON.KDDC.FZ.W.0005.000000T0000Z-171027T1400Z/
/O.CON.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/
Stafford-Pratt-Comanche-Barber-
Including the cities of St. John, Stafford, Macksville, Pratt, 
Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa
302 AM CDT Fri Oct 27 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

* TEMPERATURE...29 to 32 degrees this morning. Temperatures 23 to
  27 degrees Tonight. 

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures below freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
109 
WWUS73 KDDC 271350
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
850 AM CDT Fri Oct 27 2017

KSZ030-031-043>046-061>065-074>080-084>088-272200-
/O.EXP.KDDC.HZ.W.0001.000000T0000Z-171027T1400Z/
/O.CON.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, 
Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, 
Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, and Minneola
850 AM CDT Fri Oct 27 2017 /750 AM MDT Fri Oct 27 2017/

...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...
...HARD FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

* TEMPERATURE...23 to 28 degrees this morning. Temperatures will 
  fall into the mid to upper teens Tonight. 

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures below freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hard Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

KSZ066-081-089-090-272200-
/O.EXP.KDDC.FZ.W.0005.000000T0000Z-171027T1400Z/
/O.CON.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/
Stafford-Pratt-Comanche-Barber-
Including the cities of St. John, Stafford, Macksville, Pratt, 
Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa
850 AM CDT Fri Oct 27 2017

...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

* TEMPERATURE...29 to 32 degrees this morning. Temperatures 23 
  to 27 degrees Tonight. 

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures below freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hard Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 25, 6:03 AM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Oct 25, 6:03 AM CDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
603 AM CDT Wed Oct 25 2017

...UPDATE TO AVIATION...

.SHORT TERM...(Today and tonight)
Issued at 236 AM CDT Wed Oct 25 2017

An upper level trough, located along the coast of British
Columbia earlier this morning, will cross the Pacific northwest
and move into the Northern Rockies tonight. As this upper level
trough approaches from the northwest...an area of low pressure
will develop along the lee of the Rockies today as the
northwesterly flow aloft backs more to the west. The latest NAM
and GFS forecast indicates the 24 hour change in 850mb
temperatures from 00z Wednesday to 00z Thursday will be around 10
degrees which supports the previous forecast with temperatures
climbing into the upper 70s to around 80 degrees late this
afternoon across western and central Kansas.

Tonight the west winds will continue to back more to the south as
the trough of low pressure over Colorado moves slowly east into
far western Kansas . A strong cold front will drop south into
northern Kansas by early Thursday morning. Given the stronger
winds overnight and the warm temperatures forecast in the boundary
layer ahead of the approaching cold front the lows tonight will
not be as cool as the past several nights. Lows will be mainly in
the low to mid 40s.

.LONG TERM...(Thursday through Tuesday)
Issued at 236 AM CDT Wed Oct 25 2017

On Thursday the strong cold front will cross western Kansas early
in the day as the upper level trough exits the northern Rockies
and approaches western Kansas. Models continue to advertise 35 to
45 knot winds in the 900mb to 850mb layer behind this cold front
along with a tight surface pressure gradient and good cold air
advection. Sustained winds of 30 to 35 mph with gusts of around 45
mph will be possible during the day and early evening across
western Kansas. In addition to these strong winds it appears the
highs on Thursday may be early in the day (between 18z and 21z)
and after 21z temperatures will begin to fall. Based on 18z and
21z temperature profiles the highs are expected to be in the 65 to
70 degree range before temperatures start to fall. The potential
then exists that temperatures could fall back as far as the upper
40s to lower 50s across west central and north central Kansas by
00z Friday.

The gusty north winds will begin to subside Thursday night after
midnight as a surface high builds into eastern Colorado and far
western Kansas. Given the decreasing winds after midnight and
clear skies expected early Friday morning the lows Thursday
night/Friday morning should easily fall below freezing for most of
western Kansas and north central Kansas. temperatures falling
back into the mid 20s west of highway 83 also looking possible.
With these temperatures expected will go ahead and issue a Freeze
and Hard Freeze Watch for areas northwest of a Larned to Meade
line.

Friday will be sunny, breezy, and cold. Highs Friday afternoon
will be mainly in the mid 40s with some upper 40s possible in
south central Kansas based on the 900mb to 850mb temperatures at
00z Saturday.

Another cold night can be expected across western and central
Kansas Friday night as the surface high continue to track south
southeast. Lows in the low to mid 20s still looks on track
Saturday morning and depending on where the center of this surface
high ends up around 12z Saturday some lows near 15 degrees will
also be possible across portions of western Kansas.

A gradual, brief, warming trend will then begin across western
Kansas late this weekend as the upper ridge axis that was located
near the west coast weakens as it moves east and the backing flow
across the central Rockies late this weekend begins to slowly
erode some of this cold air in western Kansas. Highs over the
weekend will climb from the upper 40s to mid 50s on Saturday to
the low to mid 60s on Sunday.

This warm up will be brief given that another cold front will
take aim at western Kansas early next week. At this time the
timing of the next frontal passage is still somewhat unclear so
highs on Monday are not clear cut. Ahead of the cold front the
highs will once again climb back into the 60s while behind this
cold front the highs will be up to 10 degrees cooler. Given the
uncertainty will stay close to persistence and the latest guidance
and hold off with the frontal passage until late day.

Precipitation chances with either of the cold fronts still appear
very limited, if at all. Mainly mid level forcing and moisture
will be present behind the first cold front Thursday night which
will primarily result in increasing clouds. Still given the
forcing ahead of the upper wave Thursday night could not
completely rule out some very light precipitation (rain or snow)
across far western Kansas early Thursday night.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 600 AM CDT Wed Oct 25 2017

VFR conditions will prevail at all TAF sites through late this
evening. Westerly winds 5 to 15kt will persist across western
Kansas through late morning as a lee side trough of low pressure
slowly strengthens across eastern Colorado. Winds will then turn
southwesterly 10 to 20kt this afternoon as the lee side trough
continues to strengthen.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  80  46  68  29 /   0   0   0   0
GCK  80  43  65  28 /   0   0   0  10
EHA  79  47  65  29 /   0   0   0  20
LBL  80  44  68  30 /   0   0   0  10
HYS  79  46  65  31 /   0   0   0   0
P28  79  47  71  35 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late Thursday night through Friday morning for
KSZ030-031-045-046-064>066-074>080-084>088.

Hard Freeze Watch from late Thursday night through Friday
morning for KSZ043-044-061>063.

&&

SHORT TERM...Burgert
LONG TERM...Burgert
AVIATION...JJohnson
Hazardous weather outlook, Oct 25, 3:15 AM CDT, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
315 AM CDT Wed Oct 25 2017

KSZ030-031-043>046-061>066-074>081-084>090-261000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
315 AM CDT Wed Oct 25 2017 /215 AM MDT Wed Oct 25 2017/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Elevated fire weather conditions can be expected this afternoon
as gusty northwest winds at 10 to 20 mph develop and relative
humidity values fall back into the 15 to 20 percent range.

Day 1 Hazards
-------------
* Freeze: Elevated risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Days 2-7 Discussion
-------------------

A strong cold front will cross western Kansas on Thursday. Gusty
northwest winds at 25 to 35 mph will be possible behind this cold
front Thursday afternoon.

A Freeze and Hard Freeze Watch is in effect from late Thursday
night through early Friday morning as much colder air settles into
western Kansas. Please refer to the latest Freeze Watch products
for more details.

Saturday morning lows across western Kansas are expected to be
mainly in the 20 to 25 degree range. Temperatures may fall back
into the teens in several locations west of a Garden City to
Liberal line.

Days 2-7 Hazards
----------------
* Thursday
  - Non thunderstorm wind: Elevated risk
  - Freeze: Extreme risk
  - Fire weather: Elevated risk

* Friday
  - Freeze: Extreme risk
  - Fire weather: Elevated risk

* Saturday
  - Freeze: Extreme risk
  - Fire weather: Elevated risk

* Sunday
  - Freeze: Significant risk
  - Fire weather: Limited risk

* Monday
  - Freeze: Significant risk

* Tuesday
  - Freeze: Significant risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:01 AM CDTFreeze WatchDDCClark, Edwards, Ellis, Ford, Grant, Gray and 13 more8 hr
Oct 25, 3:01 AM CDTHard Freeze WatchDDCFinney, Hamilton, Kearny, Lane, Scott8 hr
Oct 25, 11:22 AM CDTHard Freeze WarningDDCClark, Edwards, Ellis, Finney, Ford, Grant and 17 more46 hr

Nearby

Freeze Warnings in Kansas, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.